Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 3, NWS Lubbock, TX

February 3, 20194 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 3, 2019, 12:19 PM CST for 4 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2019, 12:19 PM CST (18:19 UTC)
Expired
Feb 3, 2019, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Castro County, TX, Parmer County, TX, Swisher County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2180 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS74 KLUB 031819
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1219 PM CST Sun Feb 3 2019

TXZ021>024-040000-
/O.NEW.KLUB.WI.Y.0003.190203T1819Z-190204T0000Z/
Parmer-Castro-Swisher-Briscoe-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, and Quitaque
1219 PM CST Sun Feb 3 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* TIMING...Through the afternoon.

* WINDS...Westerly at 30 to 40 mph with gusts to 50 mph.

* IMPACTS...Unsecured lightweight objects will be blown around.
  Motorists will experience strong crosswinds at times on north-
  south oriented roads. Additionally, the winds will loft areas of
  blowing dust, especially downwind of open fields and 
  construction zones. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 11:34 AM CST, 45 minutes earlier.

Area forecast discussion, Feb 3, 11:34 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1134 AM CST Sun Feb 3 2019

.AVIATION...
Gusty southwesterly to westerly winds will be the main theme at
the terminals this afternoon. These winds will weaken, but may
still be breezy at times, though the evening hours. VFR will
continue to prevail.

&&

.PREV DISCUSSION... /issued 1106 AM CST Sun Feb 3 2019/

UPDATE...
We have decided to issue a fire danger statement (RFD) for most of
the area valid this afternoon. High-resolution guidance has
trended a bit drier this afternoon. This combined with the very
warm and breezy/windy conditions will create elevated fire weather
through the afternoon. Winds were also running above forecast
across the southwest Texas Panhandle. If these trends continue we
may need a short-fused wind advisory. Stay tuned!

FIRE WEATHER...
Warm (20-25 degrees above average), dry (20-30% RH) and breezy
(20-30 mph wind speeds, with higher gusts) conditions will create
elevated fire weather across the southern Texas Panhandle, South
Plains and much of the Rolling Plains this afternoon. A fire
danger statement is now in effect from midday through 6 pm.
The strongest winds will be across the northwestern South Plains
into the far southwestern Texas Panhandle with somewhat lighter
speeds heading into the southern Rolling Plains. Conditions will
improve around sunset when winds weaken, temperatures begin
dropping and RHs improve.

PREV DISCUSSION... /issued 409 AM CST Sun Feb 3 2019/

DISCUSSION...
So far we have remained fog and low cloud free this morning even
with T/Td spreads approaching a few degrees in some spots across
the Rolling Plains. The wind has already shifted to the southwest
on the Caprock which is keeping drier air in place over this
region. Wind speeds will continue to increase and the direction
veer to more of a westerly direction through the day as the
surface low near the CO/KS/NE border deepens through the day. It
will be a breezy day but overall it looks like wind speeds will
remain in the 20 to 30 mph range across the Caprock with 15 to 25
over the Rolling Plains. We should stay just under wind advisory
criteria on the Caprock and there could be some patchy blowing
dust but where this will happen is to uncertain to blanket the
whole area in the weather grids.

Quiet weather will then ensue through mid-week as west-
southwesterly flow aloft remains in place. This will allow the
lee surface trough to develop and remain close to or over the
forecast area each day. Southwesterly surface winds will keep dry
air in place with speeds in the 15 to 25 mph range each and every
afternoon. Models have once again come into better agreement with
the trough that will move over the region on Thursday evening but
have trended drier with precipitation coverage. We will still have
a strong subtropical jet in place ahead of the trough but it
shifts east a bit faster than previous runs. This will remove much
of the moisture and lift available for precipitation and has
shifted the best chances across the Rolling Plains rather than for
all of the forecast area. Amounts have also trended downward
towards a tenth of an inch on the most optimistic models so expect
less than this unless things change as we move through the week.
One other change is that wind speeds on Wednesday have increased
quite a bit in the models ahead of the arrival of the trough so we
could see another day of breezy conditions Wednesday. The final
difference in the models is that the cold front for Thursday is
much weaker and both the GFS and ECMWF hold off pushing the front
through until Thursday night into early Friday morning. Much of
the coldest air will slide east of the area so we will see more of
a glancing blow rather than a major cold dump that the models had
5 to 7 days ago.

Conditions for the end of the week into next weekend look to be
dry although the GFS is aggressively bringing low-level moisture
back into the area by Saturday evening with the ECMWF much drier.
Opted to remove PoPs that were introduced for next weekend and
keep the forecast dry until we see how far south the front mid-
week will push.

Jordan

FIRE WEATHER...
Wind speeds will increase into the 20 to 30 mph range, however
minimum RH values today will only fall to around 27 percent. Area
fuels did recover a bit of moisture yesterday thanks to the fog
and low clouds through much of the morning and ERC values reflect
this as they dropped closer to 40 percent rather than continuing
the trend upward. All these things taken together do not favor
critical fire weather conditions with the lone exception being the
wind speed. Strongest winds will be across the northwestern South
Plains into the far southwestern Texas Panhandle with decreasing
speeds heading into the southern Rolling Plains. We will hold off
issuing any fire weather products at this time and evaluate
through the day if any are needed.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

23
Hazardous weather outlook, Feb 3, 10:47 AM CST, 1 hour 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1047 AM CST Sun Feb 3 2019

TXZ021>044-040500-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1047 AM CST Sun Feb 3 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Warm, breezy and dry conditions will create elevated fire weather
across the southern Texas Panhandle, South Plains and much of the
Rolling Plains this afternoon. A fire danger statement is in
effect from midday through 6 pm. Additionally, patchy blowing
dust may affect a few spots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.